Skip to main content

The PSNet Collection: All Content

The AHRQ PSNet Collection comprises an extensive selection of resources relevant to the patient safety community. These resources come in a variety of formats, including literature, research, tools, and Web sites. Resources are identified using the National Library of Medicine’s Medline database, various news and content aggregators, and the expertise of the AHRQ PSNet editorial and technical teams.

Search All Content

Search Tips
Save
Selection
Format
Download
Published Date
Original Publication Date
Original Publication Date
PSNet Publication Date
Narrow Results By
PSNet Original Content
Commonly Searched Resource Types
Displaying 1 - 4 of 4 Results
Powell L, Sittig DF, Chrouser K, et al. JAMA Netw Open. 2020;3:e206752-e.
Using root cause analysis data submitted to the Veterans Affairs (VA) National Center for Patient Safety from 2013 to 2018, this study analyzed health information technology (HIT)-related outpatient diagnostic delays to identify common safety concerns. The study identified five high-risk areas for diagnostic delays involving HIT: managing electronic health record inbox notifications and communications, clinicians gathering key diagnostic information, technical problems, data entry problems, and failure of a system to track test results.
Fortman E, Hettinger AZ, Howe JL, et al. J Am Med Info Assoc. 2020;27:924-928.
Physicians from different health systems using two computerized provider order entry (CPOE) systems participated in simulated patient scenarios using eye movement recordings to determine whether the physician looked at patient-identifying information when placing orders. The rate of patient identification overall was 62%, but the rate varied by CPOE system. An expert panel identified three potential reasons for this variation – visual clutter and information density, the number of charts open at any given time, and the importance placed on patient identification verification by institutions.  
WebM&M Case April 1, 2003
Antipsychotic, rather than antihistamine, mistakenly dispensed to woman with bipolar disorder with new urticaria.